MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA VPS PICC KIT: 1L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA VPS PICC KIT: 1L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number ASK-45541-CRMC1
Medical Device Problem Codes Break (1069); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the peel-away sheath did not peel correctly.The sheath peeled part way and then the white handles broke away from the rest of the sheath that was around the picc.The clinician was able to use a hemostat and peel-away one side of the sheath to get it off of the indwelling line.The picc was completed without incident after removing the broken peel-away.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The report of a peel-away tearing incorrectly was confirmed through complaint investigation of the returned sample.The customer provided one image and returned one peel-away sheath for analysis.Signs-of-use were observed.Visual analysis of the sheath revealed that the sheath tore incorrectly and separated.A portion of the proximal end of the peel-away extrusion was still moulded to the separated tab.Microscopic examination confirmed the damage and revealed that the point of separation was stretched and jagged.It was noted that one score line was completely split down the extrusion.The other blue score line was still attached from the location of the damage to the distal end.The length of the sheath body measured 2 7/8" via calibrated ruler, which was within the specification limits of 2 5/8"-2 7/8" per the sheath peel-away product drawing.Functional inspection could not be performed due to the damage.A manual tug test confirmed the remaining tab was fully secured to the sheath body.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".A device history record review was performed, and a relevant finding was identified for which further investigations were initiated.Based on the customer report and sample received, manufacturing likely caused or contributed to this event.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA VPS PICC KIT: 1L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17808705
Report Number9680794-2023-00691
Device Sequence Number12501172
Product Code LJS
UDI-Device Identifier10801902213102
UDI-Public10801902213102
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberASK-45541-CRMC1
Device Lot Number33F23D0641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown